Graves' Disease



Related Terms: Anxiety, Thyroid Function Test, Thyroid Problem, Diabetes, Diabetes Mellitus, Diabetes Management, Baby Constipation

Recently Answered Questions


What are the treatment options for Graves' disease when trying to get pregnant?
Query: Hello doctor, My sister is 32 years. After her second birth, she got the problem of diffuse toxic goiter what is called Graves' disease. She is on medication for the last six years. She is on Carbimazole. But, it is not effective as when she stopped taking the medicine she suffers again from the sy...  Read Full »
Dr. Swaraj S W
Endocrinologist

Answer: Hello, Welcome to icliniq.com. Graves' disease treatment options are the following. Medical therapy with drugs that she is already taking. The relapse rate is very high. Radioiodine therapy which is the safest and easiest with least side effects. It does not cause infertility. Surgery - as yo...  Read Full »
 
Mole or Melanoma: When to Worry?
Article Overview: Melanoma is a grave disease that mostly arises from an innocent-looking mole. If a mole is present on the body, here is how you can know if it is just a mole or melanoma. This article sketches the various aspects of the mole, from its morphology to the preventive measures.  Read Article »
Dr. Nandhini J
Dermatologist

A mole or nevus is a black or brown spot present in the skin. It is usually round, has a uniform color with smooth edges, and often measures less than 6 mm in diameter. They are often acquired during childhood or adolescence. Most of them will never cause a problem. If new moles arise with age or th ...  Read Article »
 
What is the importance of bioavailable testosterone?
Query: Hi doctor, My husband was found to have elevated testosterone (over 1009 - the limit of the test), but normal LH and other hormones. A testicular ultrasound was normal. What are the possible diagnoses? Could Graves' disease cause this?  Read Full »
Dr. Bindiya Thakkar
Endocrinologist

Answer: Hi, Welcome to icliniq.com. Graves' disease does not cause high testosterone. I have a few questions. What medicine he is taking now? What is his age? Is he on any supplements? What was the bioavailable testosterone? Revert back with the answers to the above questions to an endocrinologist online ...  Read Full »
 
TSH and TGAB are high. Could this be Hashimoto's disease or cancer?
Query: Hi doctor, I have done all thyroid tests and worried about the results.TSH is high at 4.56 milli international units per liter and thyroglobulin antibodies were high 2.8 IU/mL. TOP, T3, and T4 were normal; TPO 14 IU/mL and T4 free 0.95ng/dl. I am having throat pain and I feel like my glands are swo...  Read Full »
Dr. Parth R Goswami
Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello, Welcome to icliniq.com. Antithyroglobulin antibody can be positive in autoimmune thyroid problem. So, it can be a positive result to have hashimoto's thyroiditis and grave's disease. But, your thyroid hormone level is within range and TSH (thyroid stimulating hormone) not much elevated. So,...  Read Full »
 
What can be the reason for eye popping out of socket in a thyroid patient?
Query: Hello doctor, My mother is 51 years old and she had thyroid sometime in the past. There are no signs of it from the last one year. However, she has these bulging eyes all the time, but she can perfectly see everything with her spectacles. I do not really know what happened to her the other day. She...  Read Full »
Dr. Sankaran Mathangee
Eye Care Ophthalmologist, General Practitioner

Answer: Hello, Welcome to icliniq.com. From your question, it is not mentioned if it is hypo or hyperthyroid. But the symptoms suggest it would be hyperthyroidism or Graves’ disease. I hope your mother is on medication otherwise the condition might worsen. The condition occurs due to overgrowth of t...  Read Full »
 
I have twitching of different muscles. Can I be sure it is not ALS?
Query: Hello doctor,The last week and a half every few minutes, I got a muscle twitch in random parts of my body. My left eye twitches more constantly than that. I have general anxiety and major health anxiety which I am wondering can play a role. I have no muscular weakness at all, and no atrophy fro...  Read Full »
Dr. Hitesh Kumar
Neurologist

Answer: Hello, Welcome to icliniq.com. Frequent muscle twitches without any muscle weakness or atrophy and normal reflexes can be due to anxiety. The other possibility can be benign fasciculation syndrome. But before labeling this, it is advisable to rule out other possible grave diseases. Let me ...  Read Full »
 
What is the painful white blister around the extraction site?
Query: Hello doctor, I had a tooth extraction done nine days ago top left #14 and my gums are still swollen. It looks like a white blister around the extraction site. My dentist will not listen to me and the pain I am in. Is it something I should worry about? It is causing pain too.  Read Full »
Dr. Vijeta Singh
Dentist

Answer: Hello, Welcome to icliniq.com. Your swollen gum and white blister on extraction site can be a canker sore (small and shallow ulcer) which can be treated with medicine and oral hygiene. This could have happened due to improper oral hygiene and using some pointed object (toothpick, etc.) to the extr...  Read Full »
 
I have a blurry vision and feel dizzy. Can it be a demyelinating disease?
Query: Hello doctor, I am a 24 year old, and I have Graves' disease. I had a total thyroidectomy last year. I have since been screened for other autoimmune conditions, but so far none have been found. Over the last 2 to 3 weeks, I have been noticing a gradual onset of some strange neurological symptoms. It...  Read Full »
Dr. Ashok Kumar Choudhary
Geriatrician

Answer: Hi, Welcome to icliniq.com. I read your query and understand your concerns. Since there is total thyroidectomy, the possibility of a parathyroid disorder cannot be ruled out. Also, many of the symptoms can be observed in vitamin D deficiency. Although the possibility of vitamin D deficiency is low ...  Read Full »
 
Am I on the right dose of Levothyroxine?
Query: Hello doctor,I am a 35-year-old female and I have a history of Grave's disease, treated with radioactive iodine 15 years ago and have been on Levothyroxine ever since. I have symptoms of hyperthyroidism and hypothyroidism and my medication has been increased several times in the past due to high TSH...  Read Full »
Dr. Mahmoud Ahmed Abelrahman Abouibrahim
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. One of the most common complications of radioactive iodine therapy is hypothyroidism. I suggest that you increase the dose to 150 mcg. Some patients may require up to 300 mcg so do not worry about the dose. Consult your specialist doctor, discuss with him or her an...  Read Full »
 
Are recurrent miscarriages and estradiol related?
Query: Hello doctor, I am a 29 year old woman with a history of recurrent miscarriages (3 losses, all in 5-6 weeks). I was recently diagnosed with Grave's disease (I had overt hyperthyroidism with my last miscarriage). Now my levels are in check. I had APS, ANA and thrombophilia panels, all perfect except...  Read Full »
Dr. Dattaprasad Balasaheb Inamdar
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Your estradiol level appears to be fine if pregnancy happened naturally (that is not through treatment like ovarian stimulation). Though studies associate low estradiol levels with viability, the association is indirect (indirectly indicating defective egg formation/fol...  Read Full »
 
 
 

 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Do you have a question on Graves' Disease? We have medical experts to help you right away.

Ask a Doctor Online Now!